Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking Adderall XR, experiencing severe constipation. How do I treat that? - Online Doctor Chats

Date : 19-Mar-2013
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User:Hey there, I've been taking Adderall XR for a few weeks now. I experience severe constipation. How do I treat that?
User:Hey there XXXXXXX here
Doctor:Since adderall causes constipation due to depressing the intestinal musculature you may need a drug which stimulates the contraction in musculature
Doctor:like Bisacodyl
User:Ah that's great to know, do I need a script for that?
Doctor:The dosage of which may be best decided by your treating doctor
Doctor:Yes, you will need a doctor's script
User:Alright, I'll tell that to my doctor when I see him. As well as, I prefer Adderall IR due to its much more intensive effects, what do you think about that? I didn't tell that to my doctor yet, he only gave me Adderall XR, but it doesn't feel as intense as IR.
Doctor:First try a laxative like liquid Paraffin Syrup if it doesnt help then you must go to Bisacodyl
User:Ok, thanks I took that in my notes.
Doctor:Adderall XR has long duration of action but of low intensity
Doctor:Whereas adderrall IR has short and good effects
User:Yeah, when I study, I feel way more focused on IR. Can you give me some advice how to approach my doctor with that?
User:With the IR brand
Doctor:there is no much difference to consider , you can just ask him to place you on it
User:Alright, thanks for your advices, it was really useful, didn't think this website would of been that legit.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor